MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-12
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline experienced resistance in the phenom 27 catheter at the hub.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the superior cerebellar artery with a max dia meter of 5 mm and a 2 mm neck diameter.The landing zone was 3.6 mm distally and 3.4 mm proximally.The access vessel was the left vertebral artery.It was noted the patient's vessel tortuosity was moderate.It was reported that after the pipeline device was deployed, the physician advanced the phenom 27 through the pipeline.When the phenom 27 tip was distal to the braid, the physician tried to retract the delivery wire into the microcatheter tip, and it would not retract.He had to remove the delivery wire and microcatheter simultaneously.The pipeline became stuck distally.The physician attempted to release the slack in the system but this did not resolve the issue.The catheter was damaged proximally, it was kinked.The pushwire was not damaged.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed per the ifu.The tip of the sheath was securely seated in the hub.No patient symptoms or complications were associated with this event.Ancillary devices include a guide catheter: phenom plus, a microcatheter: phenom 27, a guidewire: synchro 14.
 
Additional Manufacturer Narrative
Update b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the event was not determined.Continuous catheter flush was administered during the procedure.The physician did not mention any friction or difficulty during delivery or positioning.Resistance appeared to be present only during retrieval.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pushwire was returned stuck inside the phenom 27 catheter, bio-hazard bag, and shipping box.The pipeline flex shield was not returned.¿ damage location details: the distal and proximal dps restraints were intact.The dps sleeves showed no signs of damage and were found to be intact.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.No defects were found in the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.An examination of the catheter tip and marker revealed no damage.The catheter body was accordioned between 4.0 cm and 9.0 cm from the distal tip, and at 7.0cm to 12.5cm from the proximal end of the catheter hub.No other anomalies were noted.¿ testing/analysis: the pushwire was pushed out from the catheter lumen with difficulty.The total and usable lengths were measured and found to be within specifications.The catheter was flushed with water and was found to be patent.An in-house 0.026¿ mandrel was then tested by running it through the catheter hub, successfully passing through without issues.However, resistance was observed at the damaged locations.¿ conclusion: based on the returned devices, the customer complaint was confirmed, as the pushwire was found stuck inside the phenom 27 catheter.The observed damage to the catheter (accordioning) and hypotube (stretching) suggests that high force was probably applied.This damage may have occurred when the customer attempted to retrieve the pushwire through the catheter against resistance.Possible causes of the resistance include vessel tortuosity and the lack of a continuous flush with heparinized saline during delivery.However, the customer indicated that the vessel tortuosity was minimal and that a continuous flush was used during the procedure, ruling out these as potential causes.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23343180
Report Number2029214-2025-02243
Device Sequence Number7807047
Product Code OUT
UDI-Device Identifier00763000284237
UDI-Public(01)00763000284237(17)280508(10)D038194
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-375-12
Device Catalogue NumberPED2-375-12
Device Lot NumberD038194
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer10/21/2025
01/22/2026
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date11/19/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale